Idaho, 2006

High Wind in Idaho, December 14 to 15, 2006

December 14 to 15, 2006 · NWS OTX · 5 events in 5 counties and zones

A deep low pressure system tracked east across Vancouver Island and southern British Columbia. This resulted in damaging southwest winds over North Central Idaho, the Idaho Palouse, and the Lewiston area.

Where it happened

Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
3
Property damage
$476,000
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OTX wrote it up.

A deep low pressure system tracked east across Vancouver Island and southern British Columbia. This resulted in damaging southwest winds over North Central Idaho, the Idaho Palouse, and the Lewiston area. Numerous power outages and fallen trees occurred in these areas. Several trees landed on power lines, vehicles, and homes. In North Idaho, Hauser Lake was hit hard by falling trees. Several mobile homes received extensive damage after trees fell on it, with three people injured. A marina on Lake Pend Oreille's Garfield Bay was also badly damaged. Hayden was also hit hard with several downed power poles and transmission lines. In the Central Panhandle Mountains, a Cessna 182 airplane was flipped over by the strong winds in Smeltzerville, just west of Kellogg. Wind gusts from this wind storm include: Northern Idaho Panhandle: Hauser Lake - estimated 75 MPH gusts; Coeur D'Alene area: Hayden - estimated 75 MPH gusts; Idaho Palouse: Moscow - 88 MPH gust; Central Panhandle Mountains: 10 E Kellogg - 70 MPH gust; Lewiston area: 8 N Lewiston - 59 MPH gust.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before the first event at Dec 14, 9:35 PM PST, 1 hour 55 minutes earlier.

Area forecast discussion, Dec 14, 9:35 PM PST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
935 PM PST THU DEC 14 2006

.SYNOPSIS...A VERY STRONG STORM WILL TRACK THROUGH THE REGION
TONIGHT AND FRIDAY. POTENTIALLY DAMAGING WINDS AND SIGNIFICANT
AMOUNTS OF PRECIPITATION WILL ACCOMPANY THIS STORM. COLDER AIR WILL
MOVE INTO THE AREA FOR WEEKEND.

&&

.DISCUSSION...
REST OF TONIGHT...BACK EDGE OF FRONTAL PRECIPITATION SHIELD IS
CRAWLING ACROSS THE CASCADES AT 900 PM THIS EVENING. UPSTREAM
OBSERVATIONS SUGGEST THIS IS ALSO THE WIND SHIFT LINE. GIVEN THIS
BACK EDGE PASSAGE AND A MORE DOWNSLOPE COMPONENT TO THE LOW AND
MID LEVEL FLOW BEHIND IT...WOULD EXPECT A DRAMATIC TAPERING OFF OF
CURRENT STEADY SNOW INTO SHOWERS. THUS WILL END HEAVY SNOW
WARNINGS FOR THE CASCADES AND LEE ZONES AS PLANNED AT 1000
PM...WHILE NORTHEAST MOUNTAINS AND IDAHO PANHANDLE WSW WILL REMAIN VALID.
THIS WILL REQUIRE A HOUSEKEEPING ZONE UPDATE FOR HEADLINE REMOVAL.
OTHERWISE...NO COMPELLING REASON TO MESS WITH CURRENT FORECAST
PRECIPITATION FIELD OR WORDING CONCERNING WIND THREAT AS FRONT
PASSES TONIGHT. LATEST SATELLITE AND RADAR EXTRAPOLATION AS WELL
AS 00Z HI RES MODEL RUNS STILL SUGGEST A FROPA THROUGH WENATCHEE
AND MOSES LAKE AROUND 10 PM...THROUGH SPOKANE AROUND 11 PM TO
MIDNIGHT...AND PULLMAN-LC VALLEY 1-2 AM.

CURRENT RADAR WIND PROFILE INDICATES 55 KNOTS AT
4000 MSL AND 75 KNOTS AT 5000 FEET MSL OVER SPOKANE. MUCH OF THIS
ENERGY JUST OFF THE SURFACE WILL BE AVAILABLE FOR MIXING DOWN TO
THE SURFACE IN THE FRONTAL TRANSITION PERIOD.

THIS FROPA IS WHEN THE STRONG WIND THREAT WILL MATERIALIZE AS VERY
STRONG WINDS JUST OFF THE SURFACE HAPHAZARDLY
MIX DOWN TO THE EARTH AS SCATTERED 50 TO 70 MPH WIND
GUSTS...GREATEST THREAT OVER HIGHER TERRAIN...FOR A FEW HOUR
PERIOD DURING THE PRE-DAWN HOURS...AND THEN SETTLE DOWN INTO A
MORE-OR-LESS STEADY 30 TO 40 MPH SUSTAINED SOUTHWEST WIND WITH
LOCAL HIGHER GUSTS FROM TIME TO TIME AFTER DAWN AND THROUGH THE
MORNING HOURS.

EXPECTED LOW TEMPERATURES HAVE LIKELY ALREADY BEEN REACHED AND A
GENERAL STEADY OR SLIGHTLY RISING TREND IS EXPECTED THROUGH THE
REST OF THE NIGHT. WITH THE FLUID AND WELL MIXED SITUATION IT
WOULD BE FRUITLESS TO TRY TO REFINE THESE EXPECTED LOWS ANY
BETTER THAN THE GENERAL RANGE REFLECTED IN THE ZONE WORDING.

MINOR UPDATE TO STATE FORECAST TO REMOVE HEADLINES AT 1000 PM.

&&

.AVIATION...STRONG FRONTAL PASSAGE WILL BRING WIDESPREAD SURFACE
WINDS 40 KNOTS WITH GUSTS TO 50KTS OVER MOST OF THE REGION FROM 06Z
TO 18Z FRIDAY. MAINLY VFR CEILINGS AND VISIBILITIES EXPECTED OVER
THE COLUMBIA BASIN IN POST FRONTAL AIR MASS...WITH CONTINUING
MOUNTAIN OBSCURATIONS IN CLOUDS AND PRECIPITATION OVER THE IDAHO
PANHANDLE AND MOUTNAINS NORTH OF THE COLUMBIA BASIN THROUGH 06Z
SATURDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        39  40  22  29  20  26 / 100  20  20  10  20  20
COEUR DALENE  34  41  22  31  21  27 / 100  30  30  10  20  20
PULLMAN        39  40  24  29  21  28 /  70  30  30  10  10  20
LEWISTON       43  48  26  35  23  32 /  70  20  20  10  10  20
COLVILLE       33  38  14  30  19  27 / 100  30  10  10  20  20
SANDPOINT      36  39  21  31  20  27 / 100  50  30  10  10  20
KELLOGG        34  38  22  28  19  27 / 100  70  50  10  20  30
MOSES LAKE     34  45  23  32  21  28 /  70  10   0  10  20  10
WENATCHEE      32  41  21  28  24  29 /  80  10  10  10  20  10
OMAK           31  37  12  27  15  27 / 100  10   0  10  20  10

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...HIGH WIND WARNING UNTIL 10 AM PST FRIDAY FOR CENTRAL PANHANDLE
     MOUNTAINS...NORTHERN PANHANDLE.

     HIGH WIND WARNING UNTIL 10 AM PST FRIDAY FOR COEUR DALENE
     AREA...IDAHO PALOUSE...LEWIS AND SOUTHERN NEZ PERCE
     COUNTIES...LEWISTON AREA.

     WINTER STORM WARNING UNTIL 4 PM PST FRIDAY FOR CENTRAL PANHANDLE
     MOUNTAINS...NORTHERN PANHANDLE.

WA...HIGH WIND WARNING UNTIL 10 AM PST FRIDAY FOR NORTHEAST BLUE
     MOUNTAINS...NORTHEAST MOUNTAINS...OKANOGAN HIGHLANDS.

     HIGH WIND WARNING UNTIL 10 AM PST FRIDAY FOR LOWER GARFIELD AND
     ASOTIN COUNTIES...MOSES LAKE AREA...SPOKANE AREA...UPPER
     COLUMBIA BASIN...WASHINGTON PALOUSE...WATERVILLE PLATEAU.

     WINTER STORM WARNING UNTIL 4 PM PST FRIDAY FOR NORTHEAST
     MOUNTAINS.

     HEAVY SNOW WARNING UNTIL 12 PM PST FRIDAY FOR EAST SLOPES
     NORTHERN CASCADES.

&&
Hazardous weather outlook, Dec 14, 7:11 PM PST, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
711 PM PST THU DEC 14 2006

IDZ002-003-026-027-WAZ031>036-160315-
COEUR DALENE AREA-IDAHO PALOUSE-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
INCLUDING THE CITIES OF...COEUR DALENE...POST FALLS...HAYDEN...
MOSCOW...LEWISTON...KAMIAH...CRAIGMONT...NEZPERCE...WINCHESTER...
ANATONE...PEOLA...CLARKSTON...PULLMAN...MOSES LAKE...EPHRATA...
OTHELLO...QUINCY...RITZVILLE...COULEE DAM...ODESSA...
ELECTRIC CITY...WILBUR...GRAND COULEE...COULEE CITY...SPOKANE
711 PM PST THU DEC 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH
IDAHO...NORTH CENTRAL IDAHO...EAST CENTRAL
WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON.

THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
   HIGH WIND WARNING IN EFFECT UNTIL 10 AM PST FRIDAY.

PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
   SEANPWOTX  /WWUS76 KOTX/

.DAY ONE...TONIGHT

A STRONG PACIFIC STORM SYSTEM WILL MOVE INTO THE AREA
TODAY...BRINGING RAIN AND LOCALIZED SNOW. BY THIS EVENING A COLD
FRONT MOVING THROUGH THE FORECAST AREA WILL BRING STRONG WINDS
WITH WIND SPEEDS REACHING HIGH WIND CRITERIA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE STORM WILL LINGER INTO EARLY FRIDAY AND WILL BRING RAIN AND
STRONG WINDS TO0 THE FORECAST AREA. THE WEATHER IS EXPECTED TO
SETTLE DOWN INTO THE WEEKEND.

IDZ001-004-WAZ037-160315-
NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS-
NORTHEAST MOUNTAINS-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER...ST. MARIES...KELLOGG...PINEHURST...OSBURN...
WALLACE...MULLAN...COLVILLE...DEER PARK...CHEWELAH...NEWPORT...
KETTLE FALLS
711 PM PST THU DEC 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO
AND NORTHEAST WASHINGTON.

THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
   HIGH WIND WARNING IN EFFECT UNTIL 10 AM PST FRIDAY.
   WINTER STORM WARNING IN EFFECT UNTIL 4 PM PST FRIDAY ABOVE
     3500 FEET.

PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
   SEAWSWOTX  /WWUS46 KOTX/
   SEANPWOTX  /WWUS76 KOTX/

.DAY ONE...TONIGHT

A STRONG PACIFIC STORM SYSTEM WILL MOVE INTO THE AREA TODAY. THIS
WILL RESULT IN LOW ELEVATION RAIN AND SNOW...ABOVE 3500 FEET SNOW
MAY BE HEAVY AT TIMES. BY THIS EVENING A COLD FRONT MOVING THROUGH
THE FORECAST AREA WILL BRING STRONG WINDS WITH WIND SPEEDS
APPROACHING HIGH WIND CRITERIA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE STORM WILL LINGER INTO EARLY FRIDAY AND WILL BRING CONTINUED
SNOW RAIN AND STRONG WINDS TO THE FORECAST AREA. THE WEATHER IS
EXPECTED TO SETTLE DOWN INTO THE WEEKEND.

WAZ038-160315-
OKANOGAN HIGHLANDS-
INCLUDING THE CITIES OF...REPUBLIC...INCHELIUM
711 PM PST THU DEC 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
WASHINGTON.

THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
   HIGH WIND WARNING IN EFFECT UNTIL 10 AM PST FRIDAY.
   SNOW ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING.

PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
   SEAWSWOTX  /WWUS46 KOTX/
   SEANPWOTX  /WWUS76 KOTX/

.DAY ONE...TONIGHT

A STRONG PACIFIC STORM SYSTEM WILL MOVE INTO THE AREA
TODAY...BRINGING RAIN AND LOCALIZED SNOW. BY THIS EVENING A COLD
FRONT MOVING THROUGH THE FORECAST AREA WILL BRING STRONG WINDS
WITH WIND SPEEDS REACHING HIGH WIND CRITERIA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE STORM WILL LINGER INTO EARLY FRIDAY AND WILL BRING RAIN AND
STRONG WINDS TO0 THE FORECAST AREA. THE WEATHER IS EXPECTED TO
SETTLE DOWN INTO THE WEEKEND.

WAZ041-043-160315-
WENATCHEE AREA-OKANOGAN VALLEY-
INCLUDING THE CITIES OF...WENATCHEE...OMAK...OKANOGAN...
BREWSTER...BRIDGEPORT...OROVILLE
711 PM PST THU DEC 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
WASHINGTON.

THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
   HEAVY SNOW WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING.

PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
   SEAWSWOTX  /WWUS46 KOTX/

.DAY ONE...TONIGHT

A STRONG PACIFIC WEATHER SYSTEM WILL MOVE THROUGH THE REGION TODAY
THROUGH FRIDAY. THIS WILL BRING HEAVY SNOW AND WINDY CONDITIONS
TO THE FORECAST AREA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE STORM WILL LINGER INTO FRIDAY RESULTING IN WINDY CONDITIONS
AND A CHANCE OF RAIN AND HIGH ELEVATION SNOW. THE WEATHER IS
EXPECTED TO SETTLE DOWN INTO THE WEEKEND.

WAZ042-160315-
EAST SLOPES NORTHERN CASCADES-
INCLUDING THE CITIES OF...LEAVENWORTH...MAZAMA...TWISP...WINTHROP
711 PM PST THU DEC 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
WASHINGTON.

THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
   HEAVY SNOW WARNING IN EFFECT UNTIL 12 PM PST FRIDAY.

PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
   SEAWSWOTX  /WWUS46 KOTX/

.DAY ONE...TONIGHT

A STRONG PACIFIC STORM SYSTEM WILL MOVE INTO THE AREA TODAY. THIS
WILL RESULT IN HEAVY SNOW. BY THIS EVENING A COLD FRONT MOVING
THROUGH THE FORECAST AREA WILL BRING BREEZY STRONG WINDS AND SNOW
SHOWERS MAINLY NEAR THE CREST.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

BREEZY WINDS AND MOUNTAIN SNOW SHOWERS WILL LINGER INTO FRIDAY.
THE WEATHER IS EXPECTED TO SETTLE DOWN INTO THE WEEKEND.

WAZ044-160315-
WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...WATERVILLE...MANSFIELD
711 PM PST THU DEC 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
WASHINGTON.

THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
   HEAVY SNOW WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING.
   HIGH WIND WARNING IN EFFECT UNTIL 10 AM PST FRIDAY.

PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
   SEAWSWOTX  /WWUS46 KOTX/
   SEANPWOTX  /WWUS76 KOTX/

.DAY ONE...TONIGHT

A STRONG PACIFIC STORM SYSTEM WILL MOVE INTO THE AREA
TODAY...BRINGING HEAVY SNOW. BY THIS EVENING A COLD FRONT MOVING
THROUGH THE FORECAST AREA WILL BRING STRONG WINDS WITH WIND SPEEDS
APPROACHING HIGH WIND CRITERIA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE STORM WILL LINGER INTO EARLY FRIDAY AND WILL BRING RAIN AND
STRONG WINDS TO0 THE FORECAST AREA. THE WEATHER IS EXPECTED TO
SETTLE DOWN INTO THE WEEKEND.

In the hours before

Local storm report, Dec 14, 9:48 PM PST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPOKANE WA
948 PM PST THU DEC 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     HEAVY SNOW       3 W CHELAN              47.85N 120.09W
12/14/2006  M11.5 INCH       CHELAN             WA   TRAINED SPOTTER

            SPOTTER - CHELAN 36

0100 PM     HEAVY SNOW       LEAVENWORTH             47.59N 120.66W
12/14/2006  M8.5 INCH        CHELAN             WA   TRAINED SPOTTER

            SPOTTER - CHELAN 34

0100 PM     HEAVY SNOW       PLAIN                   47.76N 120.65W
12/14/2006  M12.0 INCH       CHELAN             WA   TRAINED SPOTTER

            COOP - CHELAN 10

0100 PM     HEAVY SNOW       1 WSW ENTIAT            47.67N 120.23W
12/14/2006  M6.5 INCH        CHELAN             WA   TRAINED SPOTTER

            SPOTTER - CHELAN 6

0100 PM     HEAVY SNOW       1 NE MANSON             47.89N 120.14W
12/14/2006  M7.5 INCH        CHELAN             WA   TRAINED SPOTTER

            SPOTTER - CHELAN 73

0100 PM     HEAVY SNOW       5 N BREWSTER            48.18N 119.78W
12/14/2006  M7.5 INCH        OKANOGAN           WA   TRAINED SPOTTER

            SPOTTER - OKANAGON 10

0100 PM     HEAVY SNOW       EAST WENATCHEE          47.42N 120.29W
12/14/2006  M6.0 INCH        DOUGLAS            WA   TRAINED SPOTTER

            SPOTTER

0100 PM     HEAVY SNOW       3 W BOYDS               48.71N 118.19W
12/14/2006  M4.0 INCH        FERRY              WA   TRAINED SPOTTER

            SPOTTER - FERRY 11

0100 PM     HEAVY SNOW       1 SW ENTIAT             47.67N 120.23W
12/14/2006  M6.5 INCH        CHELAN             WA   TRAINED SPOTTER

            SPOTTER - CHELAN 25

0100 PM     HEAVY SNOW       10 NE LEAVENWORTH       47.69N 120.51W
12/14/2006  M9.5 INCH        CHELAN             WA   TRAINED SPOTTER

            SPOTTER - CHELAN 20

0100 PM     HEAVY SNOW       2 NW CARLTON            48.26N 120.14W
12/14/2006  M4.0 INCH        OKANOGAN           WA   TRAINED SPOTTER

            SPOTTER - OKANAGON 46

0200 PM     HEAVY SNOW       WATERVILLE              47.65N 120.07W
12/14/2006  M9.0 INCH        DOUGLAS            WA   TRAINED SPOTTER

            6 INCHES OF NEW SNOW...CURRENTLY SNOWING 1 INCH PER HOUR.
            ELEVATION 2640 FEET.

0215 PM     HEAVY SNOW       ENTIAT                  47.68N 120.21W
12/14/2006  M4.0 INCH        CHELAN             WA   TRAINED SPOTTER

            SPOTTER - CHELAN 29

0215 PM     HEAVY SNOW       CASHMERE                47.52N 120.47W
12/14/2006  M9.0 INCH        CHELAN             WA   TRAINED SPOTTER

            4 INCHES OF NEW SNOW SINCE 1045 AM. ELEVATION 890 FEET.

0215 PM     HEAVY SNOW       ENTIAT                  47.68N 120.21W
12/14/2006  M4.0 INCH        CHELAN             WA   TRAINED SPOTTER

            4 INCHES OF SNOW SINCE 11 AM. ELEVATION 1000 FEET.

0215 PM     HEAVY SNOW       EAST WENATCHEE          47.42N 120.29W
12/14/2006  M3.5 INCH        DOUGLAS            WA   TRAINED SPOTTER

            3.5 INCHES OF SNOW SINCE 1115 AM. ELEVATION 1400 FEET.

0335 PM     HEAVY SNOW       10 NE LEAVENWORTH       47.69N 120.51W
12/14/2006  M9.5 INCH        CHELAN             WA   TRAINED SPOTTER

            SPOTTER - CHELAN 20

0350 PM     HEAVY SNOW       7 S RIVERSIDE           46.39N 116.30W
12/14/2006  M5.0 INCH        LEWIS              ID   TRAINED SPOTTER

            SPOTTER - OKANAGON 45

0504 PM     HEAVY SNOW       OMAK                    48.41N 119.53W
12/14/2006  M5.0 INCH        OKANOGAN           WA   PUBLIC

0515 PM     HEAVY SNOW       17 NW ENTIAT            47.85N 120.47W
12/14/2006  M16.0 INCH       CHELAN             WA   TRAINED SPOTTER

            SPOTTER - CHELAN 33

0558 PM     HEAVY SNOW       3 WSW BOYDS             48.69N 118.19W
12/14/2006  M4.0 INCH        FERRY              WA   TRAINED SPOTTER

            SPOTTER - FERRY 11

0601 PM     HEAVY SNOW       EAST WENATCHEE          47.42N 120.29W
12/14/2006  M6.0 INCH        DOUGLAS            WA   TRAINED SPOTTER

            ESPOTTER

0611 PM     HEAVY SNOW       2 SE TWISP              48.34N 120.09W
12/14/2006  M13.0 INCH       OKANOGAN           WA   TRAINED SPOTTER

            SPOTTER - OKANAGON 47

0645 PM     HEAVY SNOW       PLAIN                   47.76N 120.65W
12/14/2006  M12.0 INCH       CHELAN             WA   TRAINED SPOTTER

            COOP OBSERVER

&&

VBALLARD

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

5 high wind. Local standard time, as filed.

High Wind, Coeur D'Alene Area

When
December 14, 11:30 PM PST to December 15, 8:00 AM PST
Where
Coeur D'Alene Area forecast zone
Measured
65 kt (75 mph) estimated gust
Property damage
$137,000
Reported by
Newspaper
Coordinates
47.675, -116.700 (the zone’s center; the record gives no point)

High Wind, Idaho Palouse

When
December 15, 12:00 AM PST to 6:00 AM PST
Where
Idaho Palouse forecast zone
Measured
76 kt (87 mph) measured gust
Property damage
$23,000
Reported by
Other Federal Agency
Coordinates
47.017, -116.685 (the zone’s center; the record gives no point)

High Wind, Lewiston Area

When
December 15, 12:00 AM PST to 6:00 AM PST
Where
Lewiston Area forecast zone
Measured
51 kt (59 mph) measured gust
Property damage
$7,000
Reported by
Department of Highways
Coordinates
46.327, -116.750 (the zone’s center; the record gives no point)

High Wind, Northern Panhandle

When
December 15, 1:00 AM PST to 8:00 AM PST
Where
Northern Panhandle forecast zone
Measured
65 kt (75 mph) estimated gust
Injuries
3 direct, 0 indirect
Property damage
$249,000
Reported by
Newspaper
Coordinates
48.247, -116.588 (the zone’s center; the record gives no point)

High Wind, Central Panhandle Mountains

When
December 15, 1:00 AM PST to 8:00 AM PST
Where
Central Panhandle Mountains forecast zone
Measured
61 kt (70 mph) measured gust
Property damage
$60,000
Reported by
Other Federal Agency
Coordinates
47.265, -116.491 (the zone’s center; the record gives no point)

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Idaho in 2006Every state in 2006This day in weather historyWarnings in Idaho, December 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 7540, 7541, 7544, 7539, 7543.